Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 69, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at May 17, 2012, 6:54 PM EDT for 5 counties in Georgia. It was in force for 51 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2012, 6:54 PM EDT (22:54 UTC)
- Expired
- May 17, 2012, 7:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Appling County, GA, Bacon County, GA, Pierce County, GA, Ware County, GA, Wayne County, GA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 7:42 PM EDT | TSTM WND DMG | 2 Ne Waycross, GA | LARGE TREE DOWN ON CHURCH AT 107 LINDEN DRIVE |
| May 17, 7:42 PM EDT | TSTM WND DMG | 4 Ese Waycross, GA | NUMEROUS TREES DOWND ON STRICKLAND RD |
| May 17, 7:42 PM EDT | HAIL 0.25 | 4 E Waycross, GA | PEA SIZE HAIL REPORTED AT 275 COUNTYLINE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 10.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 833 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 666 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
829
WUUS52 KJAX 172254
SVRJAX
GAC001-005-229-299-305-172345-
/O.NEW.KJAX.SV.W.0069.120517T2254Z-120517T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
654 PM EDT THU MAY 17 2012
THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN WAYNE COUNTY IN SOUTHEAST GEORGIA
NORTHERN WARE COUNTY IN SOUTHEAST GEORGIA
PIERCE COUNTY IN SOUTHEAST GEORGIA
SOUTHEASTERN APPLING COUNTY IN SOUTHEAST GEORGIA
BACON COUNTY IN SOUTHEAST GEORGIA
* UNTIL 745 PM EDT
* AT 654 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES EAST OF
ALMA TO 8 MILES NORTHWEST OF DIXIE UNION...OR ALONG A LINE
EXTENDING FROM 10 MILES EAST OF ALMA TO 13 MILES SOUTHWEST OF
ALMA...AND MOVING SOUTHEAST AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DIXIE
UNION...BRISTOL...WAYCROSS...SUNNYSIDE...SCREVEN...PATTERSON...
DEENWOOD AND BLACKSHEAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3174 8223 3144 8194 3122 8225 3123 8228
3119 8228 3106 8245 3125 8266 3128 8268
3129 8267 3128 8263 3145 8263
TIME...MOT...LOC 2254Z 316DEG 14KT 3157 8229 3137 8257
$$3 follow-up statements
678
WWUS52 KJAX 172307
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
707 PM EDT THU MAY 17 2012
GAC001-305-172317-
/O.CAN.KJAX.SV.W.0069.000000T0000Z-120517T2345Z/
WAYNE GA-APPLING GA-
707 PM EDT THU MAY 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN APPLING AND
SOUTHWESTERN WAYNE COUNTIES IS CANCELLED...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
LAT...LON 3156 8225 3148 8217 3148 8209 3145 8205
3141 8206 3137 8204 3122 8225 3123 8228
3119 8228 3106 8245 3128 8268 3128 8263
3143 8261 3160 8233
TIME...MOT...LOC 2307Z 316DEG 14KT 3153 8225 3133 8253
$$
GAC005-229-299-172345-
/O.CON.KJAX.SV.W.0069.000000T0000Z-120517T2345Z/
WARE GA-PIERCE GA-BACON GA-
707 PM EDT THU MAY 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR SOUTHEASTERN BACON...PIERCE AND NORTHERN WARE COUNTIES...
AT 707 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF NEW LACY TO
BICKLEY...OR ALONG A LINE EXTENDING FROM 12 MILES EAST OF ALMA TO 14
MILES SOUTH OF ALMA...MOVING SOUTHEAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DIXIE
UNION...BRISTOL...WARESBORO...WAYCROSS...SUNNYSIDE...PATTERSON...
NEEDHAM...DEENWOOD AND BLACKSHEAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3156 8225 3148 8217 3148 8209 3145 8205
3141 8206 3137 8204 3122 8225 3123 8228
3119 8228 3106 8245 3128 8268 3128 8263
3143 8261 3160 8233
TIME...MOT...LOC 2307Z 316DEG 14KT 3153 8225 3133 8253
$$185
WWUS52 KJAX 172328
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
728 PM EDT THU MAY 17 2012
GAC005-172338-
/O.CAN.KJAX.SV.W.0069.000000T0000Z-120517T2345Z/
BACON GA-
728 PM EDT THU MAY 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BACON COUNTY IS
CANCELLED...
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
LAT...LON 3148 8217 3148 8209 3145 8205 3141 8206
3137 8204 3122 8225 3123 8228 3119 8228
3106 8245 3124 8264 3128 8261 3142 8255
3143 8235 3153 8223
TIME...MOT...LOC 2328Z 316DEG 14KT 3147 8218 3127 8246
$$
GAC229-299-172345-
/O.CON.KJAX.SV.W.0069.000000T0000Z-120517T2345Z/
WARE GA-PIERCE GA-
728 PM EDT THU MAY 17 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR PIERCE AND NORTHERN WARE COUNTIES...
AT 728 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BRISTOL TO WARESBORO...OR
ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF PATTERSON TO 9 MILES
NORTHWEST OF WAYCROSS...MOVING SOUTHEAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WARESBORO...WAYCROSS...SUNNYSIDE...PATTERSON...NEEDHAM...DEENWOOD AND
BLACKSHEAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
&&
LAT...LON 3148 8217 3148 8209 3145 8205 3141 8206
3137 8204 3122 8225 3123 8228 3119 8228
3106 8245 3124 8264 3128 8261 3142 8255
3143 8235 3153 8223
TIME...MOT...LOC 2328Z 316DEG 14KT 3147 8218 3127 8246
$$
HESS650
WWUS52 KJAX 172345
SVSJAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
745 PM EDT THU MAY 17 2012
GAC229-299-172356-
/O.EXP.KJAX.SV.W.0069.000000T0000Z-120517T2345Z/
WARE GA-PIERCE GA-
745 PM EDT THU MAY 17 2012
...THE SEVERE THUNDERSTORM WARNING FOR PIERCE AND NORTHERN WARE
COUNTIES HAS EXPIRED...
ALTHOUGH THE WARNING IS NO LONGER IN EFFECT...HAIL UP TO THREE
QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT.
LAT...LON 3148 8217 3148 8209 3145 8205 3141 8206
3137 8204 3122 8225 3123 8228 3119 8228
3106 8245 3124 8264 3128 8261 3142 8255
3143 8235 3153 8223
TIME...MOT...LOC 2328Z 316DEG 14KT 3147 8218 3127 8246
$$
HESSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 5:45 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 17, 5:45 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 545 PM EDT THU MAY 17 2012 .UPDATE... ISOLATED STRONG TO SEVERE STORMS CONTINUE TO DEVELOP IN THE JAX METRO AREA AND ALONG THE ALTAMAHA RIVER BASIN. HAIL AND GUSTY WINDS EXPECTED TO BE MAIN THREAT THROUGH SUNSET. && .AVIATION... STRONG GUST FRONT AND TSTM ACTIVITY TO PUSH THROUGH JAX METRO AREA TAF SITES THE NEXT HOUR OR SO. && JCH PREVIOUS 340 PM AFD BELOW... .CURRENTLY... AFTERNOON SURFACE ANALYSIS DEPICTS A WEAK LOW PRESSURE CENTER (1013 MILLIBARS) OVER COASTAL GEORGIA...WITH A SURFACE TROUGH EXTENDING SOUTHWESTWARD ACROSS NORTHEAST AND NORTH CENTRAL FLORIDA. FURTHER NORTH...HIGH PRESSURE (1026 MILLIBARS) IS BUILDING OVER THE GREAT LAKES REGION...AND THIS FEATURE IS PUSHING A COLD FRONT INTO THE SOUTHEASTERN STATES. ALOFT...A MID AND UPPER LEVEL CIRCULATION IS CUTTING OFF OVER NORTH AND CENTRAL GEORGIA...WITH A DEEP TROUGH EXTENDING SOUTHWARD FROM THIS CIRCULATION INTO THE EASTERN GULF OF MEXICO. PER THE MORNING SOUNDING AT TALLAHASSEE...DRIER AIR ALOFT HAS FILTERED INTO WESTERN PORTIONS OF OUR REGION. HOWEVER...COLD TEMPERATURES ALOFT...MINUS 14 DEGREES CELSIUS AT 500 MILLIBARS ON THE 12Z KJAX SOUNDING...ARE RESULTING IN VERY UNSTABLE CONDITIONS OVER THE NORTHERN AND EASTERN SECTION OF OUR AREA. DIME TO MARBLE SIZED HAIL AND DAMAGING WIND GUSTS WERE REPORTED EARLIER THIS AFTERNOON WITHIN STORMS OVER WAYNE AND APPLING COUNTIES...AND THIS ACTIVITY IS PRESSING INTO THE COASTAL GEORGIA COUNTIES. .SHORT TERM (TONIGHT AND FRIDAY)... ACTIVITY SHOULD INCREASE OVER THE COASTAL FLORIDA COUNTIES THROUGH THE EARLY EVENING HOURS...AS PLENTY OF MESOSCALE BOUNDARIES POTENTIALLY INTERSECT AND UNSTABLE CONDITIONS ALOFT PROMOTE THE POTENTIAL FOR STRONG AND ISOLATED SEVERE THUNDERSTORMS. STRONGER THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE HAIL...DAMAGING WIND GUSTS AND FREQUENT LIGHTNING STRIKES. LESS COVERAGE IS EXPECTED FURTHER WEST...WHERE DRIER AND SLIGHTLY MORE STABLE AIR ARE IN PLACE. WITH DRIER AIR IN PLACE...EXPECT INTERIOR TEMPERATURES TO FALL TO A FEW DEGREES BELOW MID-MAY CLIMATOLOGY...OR IN THE LOWER 60S...WITH MID-60S ELSEWHERE. TROUGHING ALOFT OVER OUR REGION WILL PERSIST THROUGH FRIDAY. MODEL SOUNDINGS SUGGEST THAT DRIER AIR WILL FILTER INTO EASTERN SECTIONS OF THE FORECAST AREA. THIS WILL SERVE TO REDUCE RAIN CHANCES QUICKLY BY MIDNIGHT...AND ONLY ISOLATED SHOWERS ARE EXPECT THROUGH FRIDAY MORNING. AS LOW PRESSURE STRENGTHENS OFF THE CAROLINA COASTLINE...THE WEAK BOUNDARY CURRENTLY TO OUR NORTH WILL PRESS SOUTHWARD...AND OUR LOCAL PRESSURE GRADIENT WILL GRADUALLY TIGHTEN AS HIGH PRESSURE BUILDS SOUTHWARD. THIS COMPLICATED WEATHER PATTERN WILL RESULT IN SCATTERED SHOWER AND THUNDERSTORM DEVELOPMENT ALONG THE EAST COAST SEA BREEZE DURING THE EARLY AFTERNOON HOURS ON FRIDAY...WITH SCATTERED ACTIVITY MOVING INLAND AS THE AFTERNOON PROGRESSES. DESPITE PLENTY OF MORNING SUNSHINE...SOME COOL AIR ADVECTION WILL RESULT IN HIGH TEMPERATURES GENERALLY REMAINING IN THE LOWER 80S ALONG THE COAST...AND MID-80S INLAND. && .LONG TERM (FRIDAY NIGHT THROUGH WEDNESDAY)... WITH HIGH PRESSURE BUILDING TO THE NORTHEAST OF OUR AREA...EXPECT BREEZY NORTHEAST TO EAST WINDS THROUGH SATURDAY NIGHT...ESPECIALLY ALONG THE IMMEDIATE COAST. OTHERWISE...MID AND UPPER LEVEL TROUGHING WILL BE SLOW TO DEPART OUR REGION. WITH UNSTABLE CONDITIONS ALOFT PERSISTING...WE WILL KEEP SCATTERED MAINLY AFTN AND EVENING SHOWERS/TSTMS ON SATURDAY AREA WIDE...DIMINISHING SOME ACROSS SOUTHEAST GA SUNDAY AS THE TROUGH AXIS NUDGES SOUTH ACROSS NORTHERN/CENTRAL FL. WITH A LESS AMPLIFIED TROUGH PATTERN EARLY NEXT WEEK...WILL USE MAINLY SLIGHT CHANCE POPS. NEAR TO SLIGHTLY BELOW NORMAL DAYTIME TEMPERATURES THROUGH THE WEEKEND WILL WARM TO ABOVE NORMAL VALUES BY TUESDAY/WEDNESDAY OF NEXT WEEK AS OUR FLOW ALOFT BECOMES MORE ZONAL. && .AVIATION... VFR WILL PREVAIL EXCEPT FOR NEAR TSRA. HAVE TSRA AT SSI WHERE STORMS ARE APPROACHING ATTM. WILL AMEND FLORIDA TERMINALS TO REMOVE TEMPO SINCE MOST OF ACTIVITY HAS MOVED OFF TO THE SE. && .MARINE... WINDS/SEAS WILL REMAIN QUIET INTO FRIDAY MORNING. EXPECT SCEC CONDS OVER THE WEEKEND AS PRESSURE GRADIENT INCREASES ALONG THE SOUTHEAST COAST. WINDS WILL BECOME NORTHEAST FRIDAY INTO EARLY NEXT WEEK. RIP CURRENTS:LOW RISK THROUGH FRIDAY. AN ELEVATED RISK MAY DEVELOP THIS WEEKEND DUE TO MODERATE ONSHORE WINDS. && .PRELIMINARY POINT TEMPS/POPS... AMG 62 82 63 85 / 30 30 30 30 SSI 67 77 69 78 / 60 30 30 30 JAX 65 82 64 82 / 60 40 40 30 SGJ 67 80 70 79 / 60 40 40 40 GNV 62 85 64 86 / 40 40 40 40 OCF 64 87 65 87 / 40 40 40 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && NELSON/TRABERT/MCALLISTER
Hazardous weather outlook, May 17, 11:58 AM EDT, 6 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1158 AM EDT THU MAY 17 2012 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-180845- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 1158 AM EDT THU MAY 17 2012 THIS OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST GEORGIA AND ADJACENT COASTAL WATERS. ...ISOLATED STRONG OR SEVERE STORMS POSSIBLE THIS AFTERNOON... .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND STORMS WILL BE OVER NORTHEAST FLORIDA COUNTIES EARLY THIS AFTERNOON AND THEN BECOME MORE NUMEROUS AS WE GO THROUGH THE AFTERNOON. ADDITIONAL STORMS WILL FIRE OVER SOUTHEAST GEORGIA BY MID AFTERNOON UNDERNEATH AN UPPER LEVEL DISTURBANCE. STORM MOTION WILL BE EAST AROUND 10 MPH WITH HEAVY RAINFALL POSSIBLE IN SLOW MOVING THUNDERSTORMS. ISOLATED STRONG OR SEVERE STORMS WILL PRODUCE LOCALIZED DAMAGING WIND GUSTS AND SOME HAIL. FOR BOATERS...SOME OF THE STORMS WILL BE MOVING OFFSHORE INTO THE ADJACENT COASTAL WATERS. BE AWARE THAT SOME OF THESE STORMS MAY PRODUCE FREQUENT LIGHTNING...GUSTY WINDS OVER 35 KNOTS AND HAIL. A FEW STORMS WILL LINGER INTO THE EVENING BEFORE WRAPPING UP COMPLETELY BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... AN UPPER LEVEL LOW PRESSURE SYSTEM WILL BRING A CHANCE FOR ISOLATED TO SCATTERED THUNDERSTORMS EACH AFTERNOON THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. JDS
In the hours before
Special weather statement, May 17, 6:13 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
613 PM EDT THU MAY 17 2012
FLZ024-025-032-172245-
CLAY-DUVAL-NASSAU-
613 PM EDT THU MAY 17 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN
CLAY...CENTRAL DUVAL AND SOUTHERN NASSAU COUNTIES FOR STRONG WINDS...
SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 645 PM EDT...
AT 613 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES SOUTHWEST OF JACKSONVILLE
INTERNATIONAL AIRPORT...MOVING SOUTH AT 15 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND JACKSONVILLE INTERNATIONAL
AIRPORT...TALLYRAND...NORMANDY...RIVERSIDE...DOWNTOWN JACKSONVILLE...
SAN MARCO...ORANGE PARK...MANDARIN...LAKESIDE AND JACKSONVILLE
HEIGHTS THROUGH 645 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3014 8152 3012 8159 3013 8160 3012 8168
3010 8168 3007 8179 3045 8189 3050 8169
TIME...MOT...LOC 2213Z 343DEG 14KT 3038 8176
HESSSpecial weather statement, May 17, 6:14 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
614 PM EDT THU MAY 17 2012
FLZ025-033-172245-
DUVAL-ST. JOHNS-
614 PM EDT THU MAY 17 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN ST.
JOHNS AND SOUTHEASTERN DUVAL COUNTIES FOR STRONG WINDS...SMALL HAIL
AND EXCESSIVE LIGHTNING VALID UNTIL 645 PM EDT...
AT 614 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER MAYPORT...MOVING SOUTH AT 25 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND MAYPORT...FORT
CAROLINE...NEPTUNE BEACH...SAN PABLO...JACKSONVILLE BEACH...PONTE
VEDRA BEACH...SAWGRASS...PALM VALLEY...SAWGRASS AND GUANA RIVER STATE
PARK THROUGH 645 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3002 8145 3040 8153 3043 8140 3040 8139
3023 8137 3013 8134 3005 8132
TIME...MOT...LOC 2214Z 346DEG 22KT 3034 8141
HESSLocal storm report, May 17, 6:18 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
618 PM EDT THU MAY 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM HAIL 10 SSW JACKSONVILLE INT 30.35N 81.77W
05/17/2012 E0.25 INCH DUVAL FL TRAINED SPOTTER
PEAS SIZE HAIL AT SPOTTERS HOME ON SYCAMORE STREET...NEAR
TROUT RIVER IN THE DINSMORE AREA.
&&
MMSpecial weather statement, May 17, 6:20 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
620 PM EDT THU MAY 17 2012
FLZ037-038-040-172300-
FLAGLER-MARION-PUTNAM-
620 PM EDT THU MAY 17 2012
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN
PUTNAM...EASTERN MARION AND EXTREME SOUTHERN FLAGLER COUNTIES FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 700 PM
EDT...
AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF SALT SPRINGS...MOVING
SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND SALT SPRINGS AND JUNIPER SPRINGS THROUGH 700 PM EDT. HAIL UP
TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. IF FURTHER INTENSIFICATION OCCURS A WARNING
MAY BE REQUIRED.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2925 8188 2941 8178 2926 8137 2926 8138
2926 8141 2928 8142 2934 8159 2932 8167
2928 8164 2912 8164 2912 8165
TIME...MOT...LOC 2220Z 297DEG 14KT 2929 8174
NELSONSpecial weather statement, May 17, 6:35 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 635 PM EDT THU MAY 17 2012 GAZ132-134-149>151-172315- ATKINSON-BACON-COFFEE-PIERCE-WARE- 635 PM EDT THU MAY 17 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN WARE...WESTERN PIERCE...NORTHEASTERN ATKINSON...CENTRAL BACON AND SOUTHEASTERN COFFEE COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 715 PM EDT... AT 635 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED OVER BICKLEY...OR 12 MILES SOUTHWEST OF ALMA...MOVING SOUTHEAST AT 15 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NICHOLLS...BICKLEY...AXSON...MILLWOOD...DIXIE UNION AND WARESBORO THROUGH 715 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. LAT...LON 3132 8228 3113 8256 3138 8287 3158 8265 TIME...MOT...LOC 2235Z 322DEG 14KT 3141 8260 NELSON
Special weather statement, May 17, 6:43 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 643 PM EDT THU MAY 17 2012 GAZ134>136-151-152-172330- APPLING-BACON-BRANTLEY-PIERCE-WAYNE- 643 PM EDT THU MAY 17 2012 ...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN WAYNE...EASTERN PIERCE...SOUTHEASTERN APPLING...EASTERN BACON AND NORTHERN BRANTLEY COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 730 PM EDT... AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES NORTHEAST OF NEW LACY...OR 11 MILES SOUTHWEST OF SURRENCY...MOVING SOUTHEAST AT 20 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEW LACY...BRISTOL...SCREVEN...PATTERSON AND BROADHURST THROUGH 730 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. LAT...LON 3145 8188 3126 8211 3159 8244 3172 8224 TIME...MOT...LOC 2243Z 316DEG 18KT 3156 8227 NELSON
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 12:24 PM EDT | Special Weather Statement | JAX | Appling | 36 min |
| May 17, 12:45 PM EDT | Severe Thunderstorm Warning | JAX | Appling, Wayne | 45 min |
| May 17, 1:09 PM EDT | Special Weather Statement | JAX | Wayne | 36 min |
| May 17, 1:45 PM EDT | Special Weather Statement | JAX | Wayne | 45 min |
| May 17, 2:10 PM EDT | Areal Flood Advisory | JAX | Wayne | 2 hr |
| May 17, 2:34 PM EDT | Special Weather Statement | JAX | Wayne | 36 min |
| May 17, 3:02 PM EDT | Severe Thunderstorm Warning | JAX | Glynn | 43 min |
| May 17, 3:58 PM EDT | Special Weather Statement | JAX | Camden | 32 min |
| May 17, 4:28 PM EDT | Special Weather Statement | JAX | Camden | 32 min |
| May 17, 4:56 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 49 min |
| May 17, 5:02 PM EDT | Special Weather Statement | JAX | Coffee | 28 min |
| May 17, 5:38 PM EDT | Special Weather Statement | JAX | Appling | 52 min |
| May 17, 6:35 PM EDT | Special Weather Statement | JAX | Bacon | 40 min |
| May 17, 6:43 PM EDT | Special Weather Statement | JAX | Pierce | 47 min |
| May 17, 6:56 PM EDT | Special Weather Statement | JAX | Bacon | 34 min |
| May 17, 7:38 PM EDT | Special Weather Statement | JAX | Wayne | 37 min |
| May 17, 7:45 PM EDT | Special Weather Statement | JAX | Brantley, Pierce, Ware | 45 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.